Unknown

Dataset Information

Mesalazine-induced myocarditis in a patient with ulcerative colitis: a case report.


ABSTRACT:

Background

Mesalazine is an established first-line therapy for inflammatory bowel disease (IBD) and remains the mainstay of treatment for mild to moderate ulcerative colitis (UC). Both mesalazine and UC are rare but recognized causes of myopericarditis. Cardiac magnetic resonance (CMR) is a non-invasive method of assessing for myopericarditis. This case reports highlights the importance of early CMR in diagnosis, and management of myocarditis in a patient with IBD.

Case summary

A 28-year-old male was admitted with a 2-day history of chest pain. Three weeks prior to this presentation, the patient was initiated on mesalazine for UC. Serum troponin T and C-reactive protein were elevated. An echocardiogram showed borderline low left ventricular systolic function (LVEF = 50-55%).

SUBMITTER: Littlewood S 

PROVIDER: S-EPMC11395831 | biostudies-literature | 2024 Sep

REPOSITORIES: biostudies-literature